MAUDE Adverse Event Report: ESTABLISHMENT LABS S.A MOTIVA ERGONOMIX ROUND SILKSURFACE

ESTABLISHMENT LABS S.A MOTIVA ERGONOMIX ROUND SILKSURFACE
Catalog Number ERSD-320
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Capsular Contracture (1761)
Date of Event 07/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A patient reported experiencing hardening and pain in her left breast.Physical examination an ultrasound report revealed capsular contracture baker grade iii.The patient was advised to undergo breast implant removal surgery.No patient demographics, weight, or ethnicity, were provided by the reporter, and no adverse outcomes for the patient have been noted.Efforts to gather additional information are ongoing, and the investigation remains in progress.
 
Additional Manufacturer Narrative
¿ a clinical evaluation of the report and evidence provided was executed and a unilateral capsular contracture baker grade iii was confirmed.No defect/damage was found in the unit received upon visual inspection.A complete review of the dhr for lot 22101284 was carried out, no deviation was found in the manufacturing process.Additionally, the review of complaint history for the reported lot number and sterilization run found no other similar complaints reported in the past.¿ a clinical evaluation of the report and evidence provided was executed and a capsular contracture baker grade iii was confirmed.No defect/damage was found in the unit received upon visual inspection.A complete review of the dhr for lot 22101284 was carried out, no deviation was found in the manufacturing process.Additionally, the review of complaint history for the reported lot number and sterilization run found no other similar complaints reported in the past.¿ the instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: "a capsular contracture pertains to hypertrophic scar tissue investing in a foreign body or surgically implanted device, compromising the aesthetic outcome, resulting in pain, breast deformity, and often necessitating further operations.4.Detection of breast cancer by mammography may also be challenging.Capsular contracture may be more common following infection, hematoma and seroma, and the chance of it happening may increase over time.Capsular contracture occurs more commonly in patients undergoing revision surgery than in patients undergoing primary implantation surgery.Capsular contracture is the most common complication following implant- based breast surgery and is one of the most common reasons for reoperation" ¿ potential factors unrelated to the design or manufacture of the device that may lead to capsular contracture, include but are not limited to: (1) patient undergoing revision surgery.(2) previous infection, hematoma and/or seroma.(3) patient has previous history of capsular contracture.(4) surgical factors.¿ as no manufacturing, material or design issues were identified, no further investigation or additional actions are required at this time.¿ establishment labs will continue to monitor for similar complaints/trends.
 
Event or Problem Description
South korea.A patient reported experiencing hardening and pain in her left breast.Physical examination an ultrasound report revealed capsular contracture baker grade iii.The patient was advised to undergo breast implant removal surgery.No patient demographics, weight, or ethnicity, were provided by the reporter, and no adverse outcomes for the patient have been noted.Efforts to gather additional information were made, and the investigation was completed.

Brand Name
MOTIVA ERGONOMIX ROUND SILKSURFACE
Common Device Name
MOTIVA ERGONOMIX
Manufacturer (Section D)
ESTABLISHMENT LABS S.A
coyol free zone, building b25
alajuela CA
CS 
Manufacturer (Section G)
ESTABLISHMENT LABS S.A
building b-25, coyol free zone
alajuela
Manufacturer Contact
susana hidalgo
coyol free zone, building b25
alajuela, CA 
CS  
8003554164
MDR Report Key20683795
Report Number3012883202-2024-00114
Device Sequence Number7441063
Product Code FTR
UDI-Device Identifier07445161010575
UDI-Public(01)07445161010575(11)221018(17)271018
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberERSD-320
Device Lot Number22101284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 YR
Patient SexFemale